Alert archive / Illinois / Areal Flood Warnings in 2009
Areal Flood Warning 83, NWS St. Louis, MO
NWS St. Louis, MO issued this areal flood warning at Oct 30, 2009, 10:38 AM CDT for 4 counties in Illinois. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2009, 10:38 AM CDT (15:38 UTC)
- Expired
- Oct 30, 2009, 7:30 PM CDT
- In force
- 9 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Monroe County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL
The radar
The St Louis radar (KLSX), 87 km from the middle of the area, began a volume at 15:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 3.6 hours before the alert went out and 374 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 849 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 425 m²/s²
- 0-3 km storm-relative helicity
- 450 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this areal flood warning went out at Oct 30, 6:42 AM CDT, 3 hours 56 minutes earlier.
Area forecast discussion, Oct 30, 6:42 AM CDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ST LOUIS MO
642 AM CDT FRI OCT 30 2009
.UPDATE...
/642 AM CDT FRI OCT 30 2009/
ADJUSTED MORNING POPS FOR WRN EDGE OF PCPN BASED ON RADAR
TRENDS...WHICH WILL TAKE IT ABOUT ONE TIER OF COUNTIES FURTHER W
THAN ORIGINALLY ANTICIPATED. OTRW...NO CHANGES TO FORECAST.
TES
&&
.DISCUSSION...
/456 AM CDT FRI OCT 30 2009/
DUE TO THE AMOUNT OF WX ONGOING...WILL KEEP THIS BRIEF. AREAL
FLOOD AND FLASH FLOOD WARNINGS COVER MUCH OF THE FA ATTM INCLUDING
ALL OF THE MO COUNTIES AND SOME OF THE IL COUNTIES NEAR THE STL
METRO AREA. THE FFA HAS BEEN CANCELLED FOR THESE AREAS NOW BEING
SERVICED BY WARNINGS AND WARNINGS WILL NOW CONVEY INFORMATION FOR
THE REMAINDER OF THE EVENT. THE REST OF THE FA...INCLUDING PARTS
OF SWRN IL...WILL REMAIN IN A FFA THRU THE REST OF THE DAY...
ALTHOUGH INITIAL INDICATIONS ARE THAT THE PRIMARY THREAT FOR NEW
FLOODING WILL BE DURING THE MORNING AND PERHAPS EARLY AFTERNOON
HOURS.
MODELS NOT FULLY HANDLING THE WRN BULGE OF PCPN COMING N OUT OF
AR FROM A WAVE THAT HAS FORMED ALONG THE FRONT...AND HAVE MADE
ADJUSTMENTS BASED ON LATEST RADAR TRENDS TO ACCOUNT. THIS WILL
RESULT IN HIR POPS FORECAST FOR TODAY THAN MOS FOR MANY AREAS BUT
BY AFTN SHOULD SEE PCPN RESUME ITS STEADY EWD PROGRESS. BY EVENING
THE H500 TROF AXIS WILL SWING THRU...WITH A SEPARATE SRN STREAM
SYSTEM BEING LEFT BEHIND. THIS SRN STREAM SYSTEM SHOULD BE FAR
ENUF S TO PREVENT ANY IMPACT...ALTHOUGH ITS CHANCES OF GRAZING THE
FAR SRN/SERN COUNTIES IS INCREASED IF IT CLOSES OFF AS THE NAM HAS
SHOWN THE PAST COUPLE OF MODEL RUNS.
OTHERWISE...HAVE KEPT FCST DRY AFTER TONIGHT AS MID LEVEL FLOW
BECOMES ZONAL...AND MAIN JET RETREATS TO THE N. A CDFNT DROPS DOWN
ON MONDAY BUT AT THIS TIME...MOISTURE SHOULD LIMIT ANY PCPN
DEVELOPMENT.
TES
&&
.AVIATION...
/631 AM CDT FRI OCT 30 2009/
FOR THE 12Z TAFS...A LARGE AREA OF RA CONTINUES TO MOVE NNE OUT OF
AR THIS MORNING. STL/SUS CAN EXPECT TO SEE RA WITH VFR AND MVFR
VISBYS THRU LATE MORNING. AS THE RA COMES TO AN END...VFR CIGS
WILL FILTER INTO THE TAF SITES ALONG WITH GUSTY SWLY TO WLY WINDS.
THESE WINDS SHUD DIMINISH THIS EVE AS THE PRESSURE GRADIENT
WEAKENS. WINDS WILL REMAIN WLY TONIGHT AT AROUND 12 KTS.
TILLY
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...FLASH FLOOD WATCH THROUGH THIS EVENING FOR BOND IL-CLINTON IL-
FAYETTE IL-MACOUPIN IL-MADISON IL-MARION IL-MONROE IL-
MONTGOMERY IL-RANDOLPH IL-ST. CLAIR IL-WASHINGTON IL.
&&
WFO LSXHazardous weather outlook, Oct 30, 4:40 AM CDT, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 440 AM CDT FRI OCT 30 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-311200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 440 AM CDT FRI OCT 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT HEAVY RAINFALL WILL BE POSSIBLE AGAIN TODAY...ESPECIALLY IN SOUTHWESTERN ILLINOIS. AS A RESULT...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR PARTS OF SOUTHWESTERN ILLINOIS UNTIL EARLY THIS EVENING. FOR FURTHER INFORMATION...PLEASE REFER TO THE WATCH PRODUCT. ISOLATED THUNDERSTORMS ARE POSSIBLE...AND WILL ONLY FURTHER ENHANCE THE POTENTIAL TO PRODUCE HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ATTENTION IS REQUIRED. SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL OR ANY FLOODING TO THE NATIONAL WEATHER SERVICE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TES
In the hours before
Local storm report, Oct 30, 8:55 AM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
855 AM CDT FRI OCT 30 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0850 AM HEAVY RAIN AUXVASSE 39.02N 91.89W
10/30/2009 E1.98 INCH CALLAWAY MO TRAINED SPOTTER
TOTAL RAINFALL AMOUNT PAST 24 HOURS 1.98 INCHES -
AUXVASSE MO
&&
EVENT NUMBER LSX0900325
PRZYBYLINSKILocal storm report, Oct 30, 9:00 AM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
900 AM CDT FRI OCT 30 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0859 AM HEAVY RAIN SHREWSBURY 38.59N 90.33W
10/30/2009 M3.25 INCH ST. LOUIS MO TRAINED SPOTTER
TOTAL RAINFALL
&&
EVENT NUMBER LSX0900326
BYRDLocal storm report, Oct 30, 9:07 AM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
907 AM CDT FRI OCT 30 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0906 AM HEAVY RAIN AUXVASSE 39.02N 91.89W
10/30/2009 M1.98 INCH CALLAWAY MO CO-OP OBSERVER
1.98 SO FAR...0.64 IN PAST 15 HOURS.
&&
EVENT NUMBER LSX0900327
BYRDLocal storm report, Oct 30, 9:19 AM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
919 AM CDT FRI OCT 30 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0914 AM FLOOD NASHVILLE 38.35N 89.38W
10/30/2009 WASHINGTON IL TRAINED SPOTTER
A NUMBER OF COUNTY ROADS OVER SOUTH CENTRAL AND WEST
CENTRAL WASHINGTON COUNTY IL ARE EXPERIENCING 2 TO 4
INCHES OF WATER OVER THE COUNTY ROAD.
&&
EVENT NUMBER LSX0900328
PRZYBYLINSKILocal storm report, Oct 30, 9:38 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
938 AM CDT FRI OCT 30 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0935 AM FLOOD 6 NE CHESTER 37.98N 89.75W
10/30/2009 RANDOLPH IL TRAINED SPOTTER
COUNTY ROADS OVER THE CENTRAL PART OF RANDOLPH COUNTY
ILLINOIS ARE OPEN. DITCHES ALONG SOME OF THE COUNTY
ROADS ARE NEAR BANKFUL.
&&
EVENT NUMBER LSX0900329
PRZYBYLINSKILocal storm report, Oct 30, 9:43 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
943 AM CDT FRI OCT 30 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0942 AM HEAVY RAIN ALTON 38.90N 90.15W
10/30/2009 M2.25 INCH MADISON IL TRAINED SPOTTER
2.25 INCHES SINCE THURSDAY.
&&
EVENT NUMBER LSX0900330
JPKThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 7:59 PM CDT | River Flood Warning | LSX | Osage | 40 hr |
| Oct 29, 7:59 PM CDT | River Flood Warning | LSX | Cole | 48 hr |
| Oct 29, 8:47 PM CDT | Flash Flood Warning | LSX | Knox, Lewis, Marion, Monroe, Shelby | 6 hr |
| Oct 29, 9:21 PM CDT | River Flood Warning | LSX | Lewis | 3 days |
| Oct 29, 9:21 PM CDT | River Flood Warning | LSX | Lewis | 4 days |
| Oct 29, 9:21 PM CDT | River Flood Warning | LSX | Marion | 5 days |
| Oct 29, 9:21 PM CDT | River Flood Warning | LSX | Marion | 37 hr |
| Oct 29, 9:39 PM CDT | Flash Flood Warning | LSX | Franklin, Gasconade, Jefferson, Lincoln, Montgomery, Pike and 5 more | 9 hr |
| Oct 29, 9:42 PM CDT | Flash Flood Warning | LSX | Crawford, Iron, Madison, Reynolds, Sainte Genevieve, Saint Francois and 1 more | 9 hr |
| Oct 29, 9:46 PM CDT | Flash Flood Warning | LSX | Audrain, Boone, Callaway, Cole, Moniteau, Osage | 5 hr |
| Oct 29, 11:30 PM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 6 days |
| Oct 29, 11:30 PM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 5 days |
| Oct 29, 11:30 PM CDT | River Flood Warning | LSX | Saint Charles, Saint Louis | 4 days |
| Oct 30, 12:38 AM CDT | River Flood Warning | LSX | Crawford | 44 hr |
| Oct 30, 12:38 AM CDT | River Flood Warning | LSX | Crawford, Washington | 58 hr |
| Oct 30, 12:38 AM CDT | River Flood Warning | LSX | Franklin, Jefferson | 5 days |
| Oct 30, 12:38 AM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 5 days |
| Oct 30, 12:38 AM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 6 days |
| Oct 30, 12:38 AM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 9 days |
| Oct 30, 1:30 AM CDT | River Flood Warning | LSX | Jefferson | 4 days |
| Oct 30, 1:30 AM CDT | River Flood Warning | LSX | Franklin | 4 days |
| Oct 30, 2:10 AM CDT | River Flood Warning | LSX | Marion | 7 days |
| Oct 30, 2:10 AM CDT | River Flood Warning | LSX | Ralls | 6 days |
| Oct 30, 2:10 AM CDT | River Flood Warning | LSX | Pike | 8 days |
| Oct 30, 2:10 AM CDT | River Flood Warning | LSX | Pike | 9 days |
| Oct 30, 2:10 AM CDT | River Flood Warning | LSX | Lincoln | 8 days |
| Oct 30, 2:10 AM CDT | River Flood Warning | LSX | Saint Charles | 13 days |
| Oct 30, 2:10 AM CDT | River Flood Warning | LSX | Saint Charles | 9 days |
| Oct 30, 2:10 AM CDT | River Flood Warning | LSX | Saint Louis, City of Saint Louis | 7 days |
| Oct 30, 2:27 AM CDT | Areal Flood Warning | LSX | Audrain, Boone, Callaway, Cole, Knox, Lewis and 5 more | 12 hr |
| Oct 30, 2:29 AM CDT | River Flood Warning | LSX | Lincoln | 5 days |
| Oct 30, 4:27 AM CDT | River Flood Warning | LSX | Lewis, Osage | 6 days |
| Oct 30, 6:25 AM CDT | Areal Flood Warning | LSX | Crawford, Franklin, Gasconade, Iron, Jefferson, Lincoln and 12 more | 12 hr |
| Oct 30, 8:06 AM CDT | River Flood Warning | LSX | Marion | 5 days |
| Oct 30, 9:45 AM CDT | River Flood Warning | LSX | Callaway, Osage | 3 days |
| Oct 30, 9:45 AM CDT | River Flood Warning | LSX | Franklin, Warren | 59 hr |
| Oct 30, 12:12 PM CDT | River Flood Warning | LSX | Marion | 4 days |
| Oct 30, 2:48 PM CDT | Areal Flood Warning | LSX | Audrain, Boone, Callaway, Cole, Knox, Lewis and 5 more | 24 hr |
| Oct 30, 6:30 PM CDT | River Flood Warning | LSX | Osage | 4 days |
| Oct 30, 6:42 PM CDT | Areal Flood Warning | LSX | Crawford, Franklin, Iron, Jefferson, Lincoln, Madison and 9 more | 18 hr |
| Oct 29, 9:54 PM CDT | River Flood Warning | LSX | Calhoun, Jersey | 33 days |
| Oct 30, 1:39 AM CDT | River Flood Warning | LSX | Fayette | 4 days |
| Oct 30, 2:48 AM CDT | River Flood Warning | LSX | Brown | 67 hr |
| Oct 30, 4:25 AM CDT | Flash Flood Warning | LSX | Monroe, Saint Clair | 6 hr |
| Oct 30, 7:02 AM CDT | Flash Flood Warning | LSX | Bond, Clinton, Madison | 6 hr |
| Oct 30, 7:34 AM CDT | Flash Flood Warning | LSX | Fayette, Marion, Montgomery | 5 hr |
| Oct 30, 8:58 AM CDT | Areal Flood Warning | LSX | Macoupin | 10 hr |
| Oct 30, 11:44 AM CDT | River Flood Warning | LSX | Brown | 32 days |
| Oct 30, 1:04 PM CDT | Areal Flood Warning | LSX | Bond, Clinton, Fayette, Madison, Marion, Montgomery | 9 hr |
Nearby
Areal Flood Warnings in Illinois, 2009Every areal flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.